Using ECMWF's Forecasts (UEF2022)

Tuesday, 7 June
1:00 PM 2:00 PM
Arrival, registration and coffee

ECMWF

Reading
1h
2:00 PM 2:05 PM
Welcome
Speaker: Florian Pappenberger (ECMWF)

ECMWF

Reading
5m
2:05 PM 2:10 PM
Housekeeping
Speaker: Becky Hemingway (ECMWF)
5m
Updates from ECMWF
Chair: Becky Hemingway (ECMWF)
2:10 PM 2:35 PM
ECMWF product development
Speaker: David Richardson (ECMWF)

ECMWF

Reading
25m
2:35 PM 3:05 PM
ECMWF - Forecasting for the future
Speaker: Florian Pappenberger (ECMWF)

ECMWF

Reading
30m
3:05 PM 3:30 PM
ECMWF research progress and plans
Speaker: Andy Brown (ECMWF)

ECMWF

Reading
25m
3:30 PM 4:00 PM
Coffee break

ECMWF

Reading
30m
4:00 PM 4:10 PM
"Visualising Meteorological Data" - Introducing the theme
Speaker: Becky Hemingway (ECMWF)

ECMWF

Reading
10m
4:10 PM 4:50 PM
Invited presentation: Visualising climate change
Speaker: Ed Hawkins (National Centre for Atmospheric Science, University of Reading)

ECMWF

Reading
40m
4:50 PM 6:30 PM
Poster session and drinks reception

ECMWF

Reading
1h 40m
Wednesday, 8 June
9:00 AM 9:30 AM
Arrival

ECMWF

Reading
30m
Updates from ECMWF
Chair: Jenny Rourke (ECMWF)
9:30 AM 9:55 AM
News on ECMWF's forecast performance
Speaker: Thomas Haiden (ECMWF)

ECMWF

Reading
25m
9:55 AM 10:20 AM
New visualisation of forecast system diagnostics
Speaker: Mark Rodwell (ECMWF)

ECMWF

Reading
25m
Theme: Presenting and visualising meteorological data
Chair: Jenny Rourke (ECMWF)
10:20 AM 10:50 AM
Creative Use of Colour to Satisfy Different User Needs
Speaker: Tim Hewson (ECMWF)

ECMWF

Reading
30m
10:50 AM 11:40 AM
Group photo (in-person participants) and coffee break

ECMWF

Reading
50m
Theme: Technology to display and process meteorological data
Chair: Jenny Rourke (ECMWF)
11:40 AM 12:00 PM
The Météo-France surveillance automated system for meteorological data
Speaker: Marie Boisserie (Météo-France)

ECMWF

Reading
20m
12:00 PM 12:20 PM
Interactive data visualisation and pre-processing with ECMWF's Metview software
Speaker: Iain Russell (ECMWF)

ECMWF

Reading
20m
12:20 PM 12:40 PM
Doing more with what we have: adding narrative and skill to NWP output through automated event-precursor analysis
Speaker: Joshua Dorrington (Karlsruher Institute of Technology)

ECMWF

Reading
20m
12:40 PM 1:00 PM
Flood Forecasting at Google - Flood Warning System and Research
Speaker: Guy Shalev (Google)

ECMWF

Reading
20m
1:00 PM 2:00 PM
Lunch Break

ECMWF

Reading
1h
User Engagement and Feedback
Chair: Milana Vuckovic (ECMWF)
2:00 PM 2:20 PM
Model output to weather forecasts: the need to address the known unknowns
Speaker: Isla Finney (Lake Street Consulting Ltd)

ECMWF

Reading
20m
2:20 PM 2:40 PM
Toward a petascale data hackathon for exploring the 1-km IFS nature run
Speaker: Valentine Anantharaj (Oak Ridge National Laboratory)
Virtual presentation

Virtual presentation

20m
2:40 PM 3:00 PM
Plans for SEAS6 and outcomes of a User Consultation
Speaker: Tim Stockdale (ECMWF)

ECMWF

Reading
20m
3:00 PM 3:30 PM
Coffee break

ECMWF

Reading
30m
3:30 PM 5:10 PM
User Voice Corner
Speaker: Tim Hewson (ECMWF)

ECMWF

Reading
1h 40m
5:10 PM 5:30 PM
Optional seminar: The Open Data Pathway
Speaker: Emma Pidduck (ECMWF)

ECMWF

Reading
20m
6:30 PM 9:00 PM
UEF2022 Dinner
Côte Brasserie, Reading

Côte Brasserie, Reading

2h 30m
Thursday, 9 June
9:00 AM 9:30 AM
Arrival

ECMWF

Reading
30m
Theme: Climate data visualisation and communication
Chair: Sam Burgess (ECMWF)
9:30 AM 9:50 AM
Dynamic data Visualization for Climate Data
Speaker: Kshitij Purwar (Blue Sky Analytics)
Virtual presentation

Virtual presentation

20m
9:50 AM 10:30 AM
Invited presentation: Effective data visualisation for decision making and making an impact
Speaker: Neil Kaye (Met Office)

ECMWF

Reading
40m
10:30 AM 11:10 AM
Invited presentation: Visualizing data for impact: a participatory journey from data to storytelling
Speaker: Angela Morelli (Info Design Lab)
Virtual presentation

Virtual presentation

40m
11:10 AM 11:40 AM
Coffee break

ECMWF

Reading
30m
11:40 AM 12:00 PM
The Copernicus Climate Data Store
Speaker: James Varndell (ECMWF)

ECMWF

Reading
20m
12:00 PM 12:20 PM
European State of the Climate Report: a success story to communicate climate data effectively
Speakers: Freja Vamborg (ECMWF) , Nuria Lopez (ECMWF)
Virtual presentation

Virtual presentation

20m
Using Copernicus and climate data
12:20 PM 12:40 PM
Predicting PM2.5 concentration across India using multisource earth observation data and machine learning
Speakers: Ishaan Kochhar (Blue Sky Analytics) , Saheel Ahmed (Blue Sky Analytics)
Virtual presentation

Virtual presentation

20m
12:40 PM 1:00 PM
Establish an Enhanced Climate Change resilience over Lake Kivu basin
Speaker: Amos Uwizeye (Meteo Rwanda)
Virtual presentation

Virtual presentation

20m
1:00 PM 2:00 PM
Lunch Break

ECMWF

Reading
1h
Theme: Technology to display and process meteorological data - 3D and Virtual Reality
Chair: Cihan Sahin (ECMWF)
2:00 PM 3:00 PM
Met.3D: Interactive 3D visualization for rapid exploration of atmospheric ensemble simulation data
Speaker: Marc Rautenhaus (Universität Hamburg)

ECMWF

Reading
1h
3:00 PM 3:20 PM
The National Weather Service Whole Story Uncertainty and Probabilities Viewer
Speakers: David Ruth (NOAA) , Dana Strom (NOAA)
Virtual presentation

Virtual presentation

20m
3:20 PM 3:40 PM
Resonance Space VR - Translating Climate Data Into An Interactive Bigdata Sculpture
Speaker: Alexander Peterhaensel (Brandenburg University of Applied Sciences)
Virtual presentation

Virtual presentation

20m
3:40 PM 4:00 PM
Coffee break

ECMWF

Reading
20m
4:00 PM 5:00 PM
Interactive Visualisation Session
Weather Room

Weather Room

1h
Friday, 10 June
9:00 AM 9:30 AM
Arrival

ECMWF

Reading
30m
Severe Weather Forecasting
Chair: Jörn Hoffmann (ECMWF)
9:30 AM 9:50 AM
Forecasting Large Hail using Logistic Models and the ECMWF Ensemble Prediction System
Speaker: Francesco Battaglioli (European Severe Storms Laboratory)

ECMWF

Reading
20m
Theme: Communicating forecast data
9:50 AM 10:10 AM
Earth Observation Data and Social Media
Speaker: Hayley Evers-King (EUMETSAT)
Virtual presentation

Virtual presentation

20m
10:10 AM 10:50 AM
Invited presentation: Storm Naming and Conveying Risk
Speaker: Evelyn Cusack (Met Éireann)
Virtual presentation

Virtual presentation

40m
10:50 AM 11:20 AM
Coffee break

ECMWF

Reading
30m
11:20 AM 12:20 PM
Speakers' Corner
Speakers: Cihan Sahin (ECMWF) , Linus Magnusson (ECMWF) , Tim Hewson (ECMWF)

ECMWF

Reading
1h
12:20 PM 12:30 PM
Concluding Remarks and Close
Speaker: Florence Rabier (ECMWF)

ECMWF

Reading
10m

Please select a timezone to show adjusted event times accordingly.